Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 321, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Oct 10, 2013, 6:54 PM MDT for Dundy County, Nebraska; Cheyenne County, Kansas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2013, 6:54 PM MDT (00:54 UTC)
- Expired
- Oct 10, 2013, 8:00 PM MDT
- In force
- 66 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheyenne County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 7:10 PM MDT | TSTM WND DMG | Benkelman, NE | 3 INCH LIVE COTTONWOOD TREE BRANCH DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 4:41 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 583 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
293 WUUS53 KGLD 110054 SVRGLD KSC023-NEC057-110200- /O.NEW.KGLD.SV.W.0321.131011T0054Z-131011T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 654 PM MDT THU OCT 10 2013 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHEYENNE COUNTY IN NORTHWEST KANSAS... DUNDY COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 800 PM MDT/900 PM CDT/ * AT 649 PM MDT/749 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALVIN TO 7 MILES NORTHEAST OF BEECHER ISLAND...AND MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... HAIGLER...PARKS...BENKELMAN AND MAX. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4000 10132 3995 10204 4035 10205 4036 10132 TIME...MOT...LOC 0054Z 246DEG 20KT 4035 10200 3997 10201 HAIL...0.75IN WIND...60MPH $$ LUNDQUIST
4 follow-up statements
293 WWUS53 KGLD 110105 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 705 PM MDT THU OCT 10 2013 KSC023-NEC057-110200- /O.CON.KGLD.SV.W.0321.000000T0000Z-131011T0200Z/ CHEYENNE KS-DUNDY NE- 705 PM MDT THU OCT 10 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNDY AND NORTHERN CHEYENNE COUNTIES UNTIL 800 PM MDT/900 PM CDT/... AT 703 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF ALVIN TO 6 MILES WEST OF PARKS...AND MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... PARKS...BENKELMAN AND MAX. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4000 10132 3995 10204 4035 10205 4036 10132 TIME...MOT...LOC 0105Z 246DEG 20KT 4031 10195 4002 10182 HAIL...<.75IN WIND...60MPH $$ LUNDQUIST
478 WWUS53 KGLD 110127 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 727 PM MDT THU OCT 10 2013 KSC023-NEC057-110200- /O.CON.KGLD.SV.W.0321.000000T0000Z-131011T0200Z/ CHEYENNE KS-DUNDY NE- 727 PM MDT THU OCT 10 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNDY AND NORTHEASTERN CHEYENNE COUNTIES UNTIL 800 PM MDT/900 PM CDT/... AT 726 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF ENDERS TO 6 MILES SOUTH OF MAX...AND MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... MAX. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 15 AND 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4001 10132 3997 10178 4035 10197 4035 10132 TIME...MOT...LOC 0127Z 273DEG 38KT 4031 10153 4002 10141 HAIL...<.75IN WIND...60MPH $$ LUNDQUIST
749
WWUS53 KGLD 110138
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
738 PM MDT THU OCT 10 2013
KSC023-110148-
/O.CAN.KGLD.SV.W.0321.000000T0000Z-131011T0200Z/
CHEYENNE KS-
838 PM CDT THU OCT 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEYENNE COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4035 10132 4002 10132 4001 10133 4001 10146
4035 10161
TIME...MOT...LOC 0138Z 273DEG 38KT 4030 10138 4001 10126
$$
NEC057-110200-
/O.CON.KGLD.SV.W.0321.000000T0000Z-131011T0200Z/
DUNDY NE-
738 PM MDT THU OCT 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DUNDY
COUNTY UNTIL 800 PM MDT...
AT 736 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF WAUNETA TO 9 MILES SOUTHEAST OF
MAX...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN DUNDY COUNTY.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 34 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 10132 4002 10132 4001 10133 4001 10146
4035 10161
TIME...MOT...LOC 0138Z 273DEG 38KT 4030 10138 4001 10126
HAIL...<.75IN
WIND...60MPH
$$
LUNDQUIST604
WWUS53 KGLD 110143
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT THU OCT 10 2013
NEC057-110153-
/O.CAN.KGLD.SV.W.0321.000000T0000Z-131011T0200Z/
DUNDY NE-
743 PM MDT THU OCT 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUNDY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS UP TO 45 MPH ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4035 10132 4002 10132 4001 10133 4001 10146
4035 10161
TIME...MOT...LOC 0143Z 273DEG 38KT 4029 10131 4000 10119
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 5:44 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 10, 5:44 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT THU OCT 10 2013
.UPDATE...
ISSUED AT 515 PM MDT THU OCT 10 2013
OVERALL ONLY MADE ADJUSTMENTS TO THE TIMING OF THE HIGHEST
RAINFALL CHANCES FOR TONIGHT. PREVIOUS THINKING REMAINS LARGELY
UNCHANGED REGARDING MORPHOLOGY OF STORMS TONIGHT. DESPITE THE VERY
GOOD 0-6KM SHEAR...DO NOT BELIEVE HAIL INCH IN DIAMETER WILL
DEVELOP DUE TO VERY NARROW CAPE PROFILES THIS EVENING.
OTHERWISE WAS CONTEMPLATING UPGRADING THE WIND ADVISORY DUE TO
SUSTAINED WINDS AT SEVERAL OF THE SITES NEARING 40 MPH. HOWEVER
LOOKING FURTHER WEST THE WINDS HAVE DROPPED BEHIND THE CLOUD
SHIELD. OVER THE LAST HALF HOUR THE WINDS AT GOODLAND HAVE ALSO
DECREASED...SO WILL HOLD OFF UPGRADING THE CURRENT ADVISORY.
SEVERE WINDS HAVE BEEN REPORTED WITH THE LINE OF STORMS AT LAJUTA
SO AM THINKING THE SAME WILL BE POSSIBLE FOR OUR AREA.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 145 PM MDT THU OCT 10 2013
LATEST WV IMAGERY AND RAP UPPER LEVEL ANALYSIS SHOW STRONG TROUGH
WITH CLOSED CENTER JUST WEST OF FOUR CORNERS REGION...AND
SOUTH-SOUTHWEST FLOW OVER EASTERN COLORADO/WESTERN KANSAS. 120-125KT
H3 JET STREAK IS ROUNDING THE BASE OF THE TROUGH WITH NOSE OF JET
STREAK BEGINNING TO MOVE INTO SOUTHERN COLORADO. AT THE SURFACE A
STATIONARY FRONT HAS LINGERED OVER NW KS THROUGH MOST OF THE
DAY...WITH LATEST OBS TRENDS INDICATING THE FRONT HAS FINALLY PUSHED
NORTH OF KGLD TOWARDS THE NORTHWEST PART OF OUR CWA.
UPPER LEVEL TROUGH IS EXPECTED TO MOVE NORTHEAST BECOMING NEGATIVELY
TILTED OVER NORTHEAST COLORADO/SOUTHWEST NEBRASKA BY 06Z WITH BEST
FORCING AHEAD OF THIS FEATURE. MODELS ARE STILL IN AGREEMENT THAT
BEST FORCING OVER OUR CWA WILL BE THIS EVENING WITH STRONG
SUBSIDENCE AND DRY SLOT MOVING OVER THE CWA BETWEEN 06Z-03Z.
FORECAST INITIATION MAY BE SLOWER THAN ORIGINALLY THOUGHT THIS
AFTERNOON DUE TO HIGH CINH AND WEAK LOW LEVEL MOISTURE RETURN
LIMITING CAPE EARLY THIS AFTERNOON. THERE HAS BEEN SOME VIRGA
APPARENT ON RADAR...HOWEVER MAIN ACTIVITY LIKELY WONT GET GOING
UNTIL CLOSER TO 00Z. MODELS MAY BE TOO HIGH ON TD WITH LOW LEVEL
AIR MASS LIKELY ORIGINATING OVER THE TX/OK PANHANDLES WHERE TD VALUES
RANGE FROM THE 40S TO LOW 50S. THIS WILL IMPACT HOW MUCH CAPE WILL
BE AVAILABLE OVER THE CWA. AT THIS POINT RAP SOLUTION OF 500-600
J/KG ML CAPE SEEMS TO BE THE MOST REASONABLE...THOUGH I WOULDNT RULE
OUT EASTERN LOCATIONS GETTING HIGHER ELEVATED INSTABILITY AFTER 00Z.
WITH LOW LEVEL LAPSE RATES CONTINUING TO STEEPEN THIS AFTERNOON WE
SHOULD SEE SHOWER/THUNDERSTORM DEVELOPMENT ALONG KS/CO BORDER WHERE
CONVERGENCE ALONG FRONT/SURFACE TROUGH WILL PROVIDE FORCING. BETTER
COVERAGE WILL BE ASSOCIATED WITH INCREASING LARGE SCALE SUPPORT FROM
UPPER TROUGH WHICH SHOULD MOVE INTO THE CWA AROUND 00Z FROM THE
WEST. MODELS CONTINUE TO INDICATE SHOWERS/THUNDERSTORMS FORMING INTO
A LINE OR MULTI-CELL CLUSTER BY THIS EVENING AND QUICKLY MOVING
EAST...WHICH IS REASONABLE CONSIDERING THE UNIDIRECTIONAL SHEER
PROFILES IN PLACE. I STILL EXPECT WIND TO BE THE PRIMARY THREAT WITH
THUNDERSTORMS...THOUGH IF WE CAN GET AN ORGANIZED/DISCREET CELL THEN
SEVERE HAIL WILL CERTAINLY BE POSSIBLE.
REGARDING WINDS...WIND SPEEDS HAVE BEEN CLOSE TO ADVISORY CRITERIA
IN THE WEST AND WITH LEE TROUGH STILL DEEPENING I EXPECT MOST
LOCATIONS IN OUR CWA TO REACH CRITERIA BY LATE THIS AFTERNOON.
GFS/MAV GUIDANCE STILL SUPPORTS NEAR WARNING CONDITIONS...WHICH IS
PROBABLY TOO WINDY CONSIDERING EXPECTED MIXING HEIGHTS. UNLESS WE SEE
A SHOWER/THUNDERSTORM MIX WINDS FROM ABOUT 700-750MB I THINK WE
SHOULD REMAIN BELOW WARNING CRITERIA. THIS WILL NEED TO BE
MONITORED. WINDS SHOULD DIMINISH AROUND 03Z THOUGH THEY WILL REMAIN
BREEZY THROUGH FRIDAY. NW WINDS WILL INCREASE BEHIND UPPER LOW
FRIDAY AFTERNOON...AND COULD APPROACH ADVISORY CRITERIA ACROSS THE
NORTH. BASED ON CURRENT GUIDANCE IT APPEARS THE STRONGEST WINDS WILL
REMAIN NORTH OF OUR CWA...SO NO ADVISORY IS PLANNED FOR FRI
AFTERNOON AT THIS TIME.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 1239 PM MDT THU OCT 10 2013
A SECONDARY VORT LOBE ROTATING THROUGH NORTHERN COLORADO FRIDAY
NIGHT MIGHT BE ENOUGH TO PRODUCE A FEW ISOLATED LIGHT RAIN
SHOWERS...BUT FORCING WILL BE WEAK AND MOISTURE LACKING. LOW LEVEL
RETURN FLOW GETS UNDERWAY ON SATURDAY WITH INCREASING
SOUTHEASTERLY WINDS. TEMPERATURES SHOULD REBOUND QUICKLY AND
RAISED HIGHS AS MUCH AS ISC ALLOWED. AS THE NEXT SYSTEM ORGANIZES
IN THE GREAT BASIN...A SERIES OF SHORTWAVE TROUGHS WILL EJECT OUT
AHEAD OF IT ACROSS THE CENTRAL ROCKIES AND ADJACENT PLAINS. THERE
WILL BE LOW CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS
BEGINNING AND SUNDAY BUT INCREASING SUNDAY NIGHT AND MONDAY AS THE
MAIN ENERGY APPROACHES. BREEZY TO WINDY CONDITIONS WILL DEVELOP
BOTH SUNDAY AND MONDAY WHICH MAY REQUIRE HIGHLIGHTS. MODELS IN
VERY POOR AGREEMENT ON EVOLUTION OF THAT SYSTEM PAST MONDAY...THE
ECMWF MUCH SLOWER TO KICK IT OUT COMPARED TO THE PROGRESSIVE GFS
SOLUTION. AS A RESULT...THERE WILL BE SOME LINGERING LOW POPS
THROUGH THE REMAINDER OF THE PERIOD. TEMPERATURES WILL BE NEAR TO
SLIGHTLY ABOVE NORMAL THROUGH MONDAY...FOLLOWED BY BELOW NORMAL
TUESDAY THROUGH THURSDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 544 PM MDT THU OCT 10 2013
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. MAIN AVIATION WX
CONCERN WILL BE WINDS AND THUNDERSTORMS OVER THE NEXT FEW HOURS INTO
THE EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WERE IN EASTERN
COLORADO STEADILY MOVING EAST AS OF 00Z. THESE STORMS WILL IMPACT
GLD SHORTLY AND MCK LATER THIS EVENING. CEILINGS ARE NOT EXPECTED TO
DROP BELOW VFR LEVELS WITH THESE STORMS DUE TO A LACK OF SUFFICIENT
LOW LEVEL MOISTURE...NONETHELESS EXPECT SOME RAIN AND WIND. STORMS
SHOULD BE FAIRLY QUICK TO MOVE OUT OF THE AREA DUE TO FAST STORM
MOTIONS AND A COLD FRONT MOVING THROUGH AROUND MIDNIGHT TONIGHT. AS
THE COLD FRONT MOVES THROUGH TONIGHT WINDS WILL SHIFT FROM
SOUTHERLY TO WESTERLY BY EARLY FRIDAY MORNING. WINDS WILL PICK UP
AGAIN TOMORROW AFTERNOON...ESPECIALLY AT MCK...BUT ARE NOT EXPECTED
TO BE AS STRONG AS THEY WERE TODAY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
KSZ001>004-013>016-027>029-041-042.
CO...WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR COZ090>092.
NE...WIND ADVISORY UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
NEZ079>081.
&&
UPDATE...JTL
SHORT TERM...DR
LONG TERM...024
AVIATION...JJMHazardous weather outlook, Oct 10, 5:13 PM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 513 PM MDT THU OCT 10 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 513 PM MDT THU OCT 10 2013 /613 PM CDT THU OCT 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT SOUTHERLY WINDS WILL INCREASE THROUGH EARLY THIS EVENING WITH GUSTS UP TO 55 MPH EXPECTED. THESE GUSTY WINDS WILL PRODUCE BLOWING DUST WHICH COULD REDUCE VISIBILITIES TO HALF MILE AT SOME LOCATIONS. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS EVENING FROM THE WEST...FORMING INTO A LINE OF STORMS AS THEY MOVE EAST THROUGH THE AREA THIS EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WITH DAMAGING WINDS THE MAIN THREAT. THUNDERSTORM ACTIVITY SHOULD QUICKLY SHIFT EAST OF THE AREA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE SUNDAY AFTERNOON INTO MONDAY NIGHT. IT WILL BE POSSIBLE THAT A FEW OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. PLEASE REPORT ANY WIND DAMAGE OR WIND GUSTS TO OUR OFFICE USING OUR FACEBOOK OR TWITTER PAGE. YOU CAN ALSO CALL OUR OFFICE AT EIGHT HUNDRED TWO SEVEN TWO SEVENTY EIGHT ELEVEN. JTL
In the hours before
Local storm report, Oct 10, 6:09 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST FIRSTVIEW 38.82N 102.53W
10/10/2013 M59 MPH CHEYENNE CO MESONET
&&
LUNDQUISTLocal storm report, Oct 10, 6:13 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 1 N WESKAN 38.87N 101.96W
10/10/2013 M78 MPH WALLACE KS STORM CHASER
SUSTAINED 60-65 MPH FOR 2 MIN. REPORT VIA SPOTTERNETWORK.
&&
JJMLocal storm report, Oct 10, 6:25 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 1 W RULETON 39.34N 101.90W
10/10/2013 SHERMAN KS NWS EMPLOYEE
TWO POWER POLES SNAPPED. EST 65 MPH WINDS. RELAYED VIA
SPOTTERNETWORK.
&&
JJMLocal storm report, Oct 10, 6:35 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
635 PM MDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 10 S SHARON SPRINGS 38.75N 101.75W
10/10/2013 E1.00 INCH WALLACE KS TRAINED SPOTTER
&&
JJMLocal storm report, Oct 10, 6:40 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 12 S LAIRD 39.91N 102.10W
10/10/2013 E1.00 INCH YUMA CO TRAINED SPOTTER
MOSTLY DIME TO NICKEL SIZE BUT A FEW WERE QUARTER SIZE.
LASTED FOR ONE MINUTE.
&&
LUNDQUISTLocal storm report, Oct 10, 6:54 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
654 PM MDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 22 SSW STRATTON 39.01N 102.76W
10/10/2013 CHEYENNE CO PUBLIC
TREE KNOCKED DOWN. TIME ESTIMATED FROM RADAR. RELAYED VIA
TWITTER.
&&
JJMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 6:20 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 55 min |
| Oct 10, 7:22 PM MDT | Special Weather Statement | GLD | Hitchcock | 13 min |
| Oct 10, 7:51 PM MDT | Special Weather Statement | GLD | Hitchcock | 9 min |
| Oct 10, 8:09 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 51 min |
| Oct 10, 6:05 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman, Wallace | 55 min |
| Oct 10, 6:38 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 52 min |
| Oct 10, 6:45 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 60 min |
| Oct 10, 7:27 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Wichita | 63 min |
| Oct 10, 7:42 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 63 min |
| Oct 10, 8:26 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.